Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

June 12, 2021Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 12, 2021, 2:01 PM EDT for Fayette County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 2:01 PM EDT (18:01 UTC)
Expired
Jun 12, 2021, 2:30 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 22 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

740 
WWUS82 KFFC 121801
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Sat Jun 12 2021
 
GAZ044-053-054-121830-
Fayette GA-Coweta GA-South Fulton GA-
201 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTHEASTERN COWETA AND
SOUTH FULTON COUNTIES UNTIL 230 PM EDT...

At 201 PM EDT...a strong thunderstorm was over Palmetto, or 12 miles
northwest of Fayetteville...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Peachtree City, East Point, Union City, Fairburn,
Tyrone, Palmetto, Senoia, Turin, Chattahoochee Hills, Cannongate,
Sandy Creek and Campbellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3363 8475 3362 8474 3365 8471 3366 8466
      3368 8465 3368 8464 3373 8460 3357 8446
      3355 8446 3355 8444 3350 8442 3348 8439
      3345 8439 3344 8440 3340 8439 3330 8461
      3360 8480
TIME...MOT...LOC 1801Z 324DEG 17KT 3355 8464 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:58 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 12, 10:58 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1058 AM EDT Sat Jun 12 2021

.UPDATE...

Adjusted afternoon temps down a bit given some solar sheltering
from lingering stratocu deck. Also made some minor pop
adjustments but still looking like greatest convective chances
will be in parts of the east and south where greater deep layer
moisture and upper impulse will be this afternoon. While shear is
weak, the extra forcing and marginal instability could allow for a
few strong to severe storms with damaging winds as main threats
with any multicell clusters or wet microbursts with the higher
PWATS. Previous discussion follows...

Baker

&&

.PREV DISCUSSION... /Issued 736 AM EDT Sat Jun 12 2021/

.Morning Area Forecast Discussion for June 12...

SHORT TERM /Today through Sunday/...

Current mosaic radar loop shows some isolated showers moving south
across the state in the Northwesterly flow. These showers are
dissipating and should be done with over the next few hours. Models
are still showing a descent amount of moisture continuing across the
area with the deep layer moisture remaining east of the state across
the Carolinas. Have kept likely pops to mainly eastern and central
sections of the state with the proximity to the better moisture and
expected instability development. With the northwesterly flow
setting up, slightly drier air begins to move in Sunday so expecting
a bit less diurnally driven convective coverage Sunday afternoon.

High temps today and Sunday expected in the upper 80s to near 90 with
lows in the 60s to near 70.

01

&&

.LONG TERM /Sunday Night through Friday/...

Relief from the daily on and off rainfall is almost here. The long
term picks up Sunday night, where HREF members show only a few
remaining storms from earlier in the day over the CWA. One or two
members do show the possibility of a self organizing complex of
storms moving from the upstate of SC into GA, so did keep some PoPs
around in north Georgia, though otherwise remaining storms
expected to be into central Georgia by this time.

Global models continue to be fairly good agreement about the
evolution of the forecast going through next week as can be noted by
little spread in NBM forecast. Large ridge continues to build out
over western CONUS under large anticyclonic PV anomaly undergoing
a wave break early in the week while TPV is drawn into trough
over the northeastern US. TPV embedded in trough combined with
aforementioned wave break will dig the long wave trough down into
the eastern US, bringing with it a cold front that should bring
temporary relief from the humidity for a few days Tuesday into
Wednesday. An initial surge of the front should happen on
Tuesday, though it will likely stall a bit in north Georgia before
another embedded shortwave in the long wave trough will help
propel it through most of the CWA by Wednesday. This trough moves
away by Friday, and with it our winds will switch back out of the
south ahead of the next quickly moving trough, bringing with it a
return of the summer humidity and rain chances.

Pops-wise, Monday and Tuesday will see scattered storms in
primarily central Georgia, though certainly won't rule out a storm
in the north given moisture still in place. By Wednesday, only
isolated storms in far central Georgia, and not expecting much on
Thursday. Chances of rain are expected to return by the weekend with
diurnally driven showers and storms. Temperatures will be warmest on
Monday and Tuesday ahead of the approaching front, with widespread
90s and parts of central Georgia surging into the mid 90s on
Tuesday. A small cool down happens after this, bringing temperatures
more in line with June averages in the upper 80s to lower 90s for
the rest of the week.

The end of the longterm still contains the possibility of a tropical
disturbance within the GoM. Piece of vorticity that is located
within the Central American Gyre (CAG) is expected to shear off into
the western GoM some point around the very end of next week,
something that is shown by most global deterministic models and has
substantial ensemble support in the ECENS and GEFS. Like yesterday,
this is where any confidence ends. Ensembles paint a picture of
developing tropical lows anywhere from the LA coastline to the
Mexican coastline. As such, take any one model run with a grain of
salt still, including those that show the system moving towards
Georgia. More confidence about how any system may develop will come
into next week, so stay tuned.

Lusk

&&

.AVIATION...
12Z Update...
IFR to MVFR ceilings across the area this morning. The lower
ceiling will dissipate by 13-14z but may see some more MVFR
ceilings with any afternoon convective activity. Will see some
afternoon storms but not expecting as much coverage as yesterday.
W to NW winds expected today with speeds 10kt or less. Will see
some higher gust in and around any stronger storms this afternoon.
Winds will turn to the NE after 06z Sun.

//ATL Confidence...12Z Update...
Confidence high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          90  68  87  69 /  60  50  30  20
Atlanta         89  69  87  71 /  50  30  40  20
Blairsville     86  63  83  64 /  40  20  40  20
Cartersville    89  67  88  68 /  30  20  30  10
Columbus        88  70  89  71 /  60  30  40  20
Gainesville     89  68  86  69 /  50  30  30  20
Macon           91  69  88  68 /  60  40  40  20
Rome            91  69  90  70 /  30  20  30  10
Peachtree City  89  68  87  68 /  50  30  40  20
Vidalia         90  72  84  71 /  70  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01/Baker
LONG TERM....Lusk
AVIATION...01
Hazardous weather outlook, Jun 12, 11:03 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1103 AM EDT Sat Jun 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1103 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms will be possible this afternoon into evening across
North and Central Georgia. A few strong to severe storms are
possible, especially across central Georgia, with strong to
damaging wind, heavy rain, and frequent lightning being the
primary threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There will be a chance of thunderstorms across North and Central
Georgia Sunday, then mainly confined to parts of central Georgia
Monday through Wednesday. Thunderstorms will again be possible
across North and Central Georgia on Friday. The greatest chance
will be during the afternoon and evening hours. A few stronger
thunderstorms cannot be ruled out on any of these days, however no
organized or widespread severe weather is expected. The primary
threat from any thunderstorms will be frequent lightning, gusty
winds and brief heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 12, 12:59 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Sat Jun 12 2021

GAZ030-031-041-042-121730-
Polk GA-Haralson GA-Carroll GA-Paulding GA-
1259 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK...NORTHEASTERN
HARALSON...NORTHERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL
130 PM EDT...

At 1259 PM EDT...a strong thunderstorm was over Yorkville, or 10
miles west of Dallas...moving southeast at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dallas, Villa Rica, Temple, Rockmart, Hiram, Braswell, Yorkville,
Draketown, Eubank Lake, New Georgia and Van Wert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3405 8499 3386 8472 3386 8473 3377 8488
      3378 8490 3376 8490 3370 8500 3384 8509
      3384 8510 3385 8510 3394 8516
TIME...MOT...LOC 1659Z 323DEG 20KT 3394 8503

WIND...40MPH
Special weather statement, Jun 12, 1:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
140 PM EDT Sat Jun 12 2021

GAZ031-032-043-121815-
Douglas GA-Cobb GA-Paulding GA-
140 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...SOUTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 215 PM EDT...

At 140 PM EDT...a strong thunderstorm was over Hiram, or near
Dallas...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Douglasville, Dallas, Powder Springs, Austell, Hiram, Lithia Springs,
Sweetwater Creek State Park, Brownsville, Chapel Hill and Bill Arp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3392 8472 3373 8460 3370 8463 3369 8463
      3368 8464 3368 8465 3366 8466 3365 8471
      3362 8474 3363 8475 3361 8477 3359 8480
      3389 8484
TIME...MOT...LOC 1740Z 338DEG 13KT 3386 8475

WIND...40MPH
Special weather statement, Jun 12, 2:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
201 PM EDT Sat Jun 12 2021

GAZ044-053-054-121830-
Fayette GA-Coweta GA-South Fulton GA-
201 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...NORTHEASTERN COWETA AND
SOUTH FULTON COUNTIES UNTIL 230 PM EDT...

At 201 PM EDT...a strong thunderstorm was over Palmetto, or 12 miles
northwest of Fayetteville...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Fayetteville, Peachtree City, East Point, Union City, Fairburn,
Tyrone, Palmetto, Senoia, Turin, Chattahoochee Hills, Cannongate,
Sandy Creek and Campbellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3363 8475 3362 8474 3365 8471 3366 8466
      3368 8465 3368 8464 3373 8460 3357 8446
      3355 8446 3355 8444 3350 8442 3348 8439
      3345 8439 3344 8440 3340 8439 3330 8461
      3360 8480
TIME...MOT...LOC 1801Z 324DEG 17KT 3355 8464

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:33 PM EDTSpecial Weather StatementFFCFannin27 min
Jun 11, 9:59 PM EDTSpecial Weather StatementFFCFannin31 min
Jun 11, 10:03 PM EDTSpecial Weather StatementFFCMurray27 min
Jun 11, 10:28 PM EDTSpecial Weather StatementFFCGilmer32 min
Jun 11, 10:55 PM EDTSpecial Weather StatementFFCGilmer35 min
Jun 12, 12:59 PM EDTSpecial Weather StatementFFCPaulding31 min
Jun 12, 1:40 PM EDTSpecial Weather StatementFFCDouglas35 min
Jun 12, 2:31 PM EDTSpecial Weather StatementFFCFayette29 min
Jun 12, 2:55 PM EDTSpecial Weather StatementFFCMcDuffie35 min
Jun 12, 3:11 PM EDTSpecial Weather StatementFFCFloyd, Polk34 min
Jun 12, 3:20 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk40 min
Jun 12, 3:44 PM EDTSpecial Weather StatementFFCMadison31 min
Jun 12, 3:49 PM EDTSpecial Weather StatementFFCHarris26 min
Jun 12, 3:51 PM EDTSpecial Weather StatementFFCJefferson24 min
Jun 12, 3:54 PM EDTSevere Thunderstorm WarningFFCFloyd, Polk38 min
Jun 12, 3:56 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren49 min
Jun 12, 3:58 PM EDTSpecial Weather StatementFFCPulaski32 min
Jun 12, 3:59 PM EDTSpecial Weather StatementFFCTaliaferro31 min
Jun 12, 4:05 PM EDTSpecial Weather StatementFFCOglethorpe25 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCJohnson33 min
Jun 12, 4:12 PM EDTSpecial Weather StatementFFCTalbot33 min
Jun 12, 4:23 PM EDTSpecial Weather StatementFFCDodge37 min
Jun 12, 4:25 PM EDTSpecial Weather StatementFFCGlascock, Jefferson35 min
Jun 12, 4:31 PM EDTSpecial Weather StatementFFCPolk29 min
Jun 12, 4:35 PM EDTSpecial Weather StatementFFCTalbot25 min
Jun 12, 4:40 PM EDTSpecial Weather StatementFFCGlascock35 min
Jun 12, 4:42 PM EDTSpecial Weather StatementFFCOglethorpe33 min
Jun 12, 4:45 PM EDTSpecial Weather StatementFFCTelfair30 min
Jun 12, 4:50 PM EDTSpecial Weather StatementFFCCrawford25 min
Jun 12, 4:56 PM EDTSpecial Weather StatementFFCHarris, Muscogee34 min
Jun 12, 4:57 PM EDTSpecial Weather StatementFFCWashington33 min
Jun 12, 5:06 PM EDTSpecial Weather StatementFFCMacon24 min
Jun 12, 5:15 PM EDTSpecial Weather StatementFFCWashington30 min
Jun 12, 5:16 PM EDTSpecial Weather StatementFFCMacon29 min
Jun 12, 5:18 PM EDTSpecial Weather StatementFFCBibb27 min
Jun 12, 5:28 PM EDTSpecial Weather StatementFFCWilcox32 min
Jun 12, 5:32 PM EDTSpecial Weather StatementFFCEmanuel28 min
Jun 12, 5:33 PM EDTSpecial Weather StatementFFCWheeler27 min
Jun 12, 5:38 PM EDTSpecial Weather StatementFFCDooly37 min
Jun 12, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jun 12, 5:52 PM EDTSevere Thunderstorm WarningFFCWilcox38 min
Jun 12, 6:01 PM EDTSpecial Weather StatementFFCTreutlen29 min
Jun 12, 6:03 PM EDTSpecial Weather StatementFFCLaurens27 min
Jun 12, 6:06 PM EDTSpecial Weather StatementFFCWilcox24 min
Jun 12, 6:11 PM EDTSpecial Weather StatementFFCCrisp34 min
Jun 12, 6:23 PM EDTSpecial Weather StatementFFCLaurens, Treutlen22 min
Jun 12, 6:24 PM EDTSpecial Weather StatementFFCCrisp, Wilcox36 min
Jun 12, 6:28 PM EDTSpecial Weather StatementFFCToombs32 min
Jun 12, 6:35 PM EDTSpecial Weather StatementFFCDodge25 min
Jun 12, 6:42 PM EDTSpecial Weather StatementFFCBaldwin33 min
Jun 12, 6:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Jun 12, 7:03 PM EDTSpecial Weather StatementFFCJasper27 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.